Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 28, NWS Melbourne, FL

November 25, 2011

NWS Melbourne, FL issued this small craft advisory at Nov 25, 2011, 4:02 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2011, 4:02 AM EST (09:02 UTC)
Expired
Nov 26, 2011, 4:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WHUS72 KMLB 250902
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
402 AM EST FRI NOV 25 2011

AMZ550-552-555-251715-
/O.EXP.KMLB.SC.Y.0027.000000T0000Z-111125T0900Z/
/O.NEW.KMLB.SC.Y.0028.111125T0902Z-111125T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
402 AM EST FRI NOV 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON.  

* WINDS AND SEAS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 
  TO 25 KNOTS BEHIND A COLD FRONT. SEAS WILL BUILD TO 6 TO 8 
  FEET FROM LATE TONIGHT THROUGH THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-251715-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-111126T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
402 AM EST FRI NOV 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY.

* WINDS AND SEAS: NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 
  TO 25 KNOTS BEHIND A COLD FRONT. SEAS WILL BUILD TO 7 TO 9 
  FEET DURING THE DAY THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
381 
WHUS72 KMLB 251451
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
951 AM EST FRI NOV 25 2011

AMZ550-552-555-252100-
/O.CON.KMLB.SC.Y.0028.000000T0000Z-111125T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
951 AM EST FRI NOV 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS AND SEAS: EAST WINDS UP TO 20 KNOTS ARE EXPECTED TODAY.
  SEAS CONTINUE IN THE 5 TO 7 FOOT RANGE INTO LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-252100-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-111126T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
951 AM EST FRI NOV 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY.

* WINDS AND SEAS: EAST WINDS NEAR 20 KNOTS TODAY. SEAS WILL BUILD
  TO 7 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
618 
WHUS72 KMLB 252021
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EST FRI NOV 25 2011

AMZ550-552-555-260900-
/O.EXT.KMLB.SC.Y.0028.000000T0000Z-111126T0900Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
321 PM EST FRI NOV 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST
SATURDAY. 

* WINDS AND SEAS: EAST WINDS OF 15 TO 20 KNOTS ARE EXPECTED
  TONIGHT. SEAS CONTINUE IN THE 5 TO 7 FOOT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-260900-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-111126T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
321 PM EST FRI NOV 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY.

* WINDS AND SEAS: EAST WINDS NEAR 20 KNOTS INTO TONIGHT. SEAS WILL
  BUILD TO 7 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 3:31 AM EST, 31 minutes earlier.

Area forecast discussion, Nov 25, 3:31 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
331 AM EST FRI NOV 25 2011

.DISCUSSION...

TODAY-TONIGHT...LARGE HI PRES RIDGE OVER THE MID ATLC/DEEP SOUTH
WILL MAINTAIN A MODERATE TO FRESH E/NE BREEZE ACRS CNTRL FL. LCL
AIRMASS IS FAR TOO DRY AND STABLE TO SUPPORT ANYTHING MORE THAN A
SCT MARINE STRATOCU DECK: EVENING KJAX/KTBW SOUNDINGS SHOWED A SHARP
SUBSIDENCE INVERSION IN THE H90-H80 LYR WITH PW VALUES BTWN
0.4"-0.8"...WHILE RUC80 ANALYSIS SHOWS UPSTREAM H100-H85 MEAN RH
VALUES BLO 70PCT AND H85-H50 VALUES AOB 10PCT.

DEEP ONSHORE FLOW HAS PERSISTED FOR THE PAST 36HRS...ALLOWING OCEAN
MODIFIED AIR TO PUSH ACRS THE PENINSULA. LCL PGRAD WILL REMAIN TIGHT
ENOUGH TO MAINTAIN THE STEADY ERLY BREEZE THRU THE OVERNIGHT PD.
MAX TEMPS IN THE M70S TODAY WILL BE WITHIN A DEG OR TWO OF CLIMO
AVG. MIN TEMPS TONIGHT WILL BE 5-8F ABV CLIMO DUE TO THE LIGHT BUT
STEADY ERLY FLOW...U50S/L60S ALONG AND N OF I-4 TO THE M/U60S ALONG
THE TREASURE COAST.

SATURDAY...SFC HIGH PULLS EAST OF THE NC COAST WITH EAST WINDS
10-15 MPH...A LITTLE HIGHER AT THE COAST...AND MAX TEMPS REACHING
THE LOWER 80S INTERIOR AND UPPER 70S COAST. RAIN CHANCES AGAIN
LOOK TOO LOW TO MENTION THOUGH A FEW ATLC SHOWERS COULD MOVE
ONSHORE MAINLY ACROSS SRN SECTIONS.

SUN/MON...VERY LOW CONFIDENCE FORECAST AS GFS CONTINUES TO BE MUCH
FASTER WITH A PROGRESSIVE OPEN WAVE WITH MUCH OF THE JET ENERGY
LIFTING NORTH OF THE AREA. THIS PRODUCES A WEAKENING FRONT THAT
PUSHES THROUGH THE AREA LATE SUNDAY/SUNDAY EVENING...EVEN FASTER
THAN THE PREVIOUS RUNS. BUT THIS SOLUTION HAS BECOME THE OUTLIER
AMONG THE OTHER GLOBAL MODELS (CANADIAN...UKMET AND EUROPEAN) WHICH
SHOW UPPER TROUGH AMPLIFYING AND CUTTING OFF OVER THE LOWER MS
VALLEY THIS PERIOD. THE RESULT WOULD BE A MUCH SLOWER FRONTAL
PASSAGE WITH MUCH LATER INTRUSION OF COLDER AIR INTO CENTRAL
FLORIDA. IN FACT...SUNDAY AND MONDAY COULD REMAIN WARM AND DRY.
FOR NOW...HAVE NUDGED THE FORECAST TOWARD A SLOWER FRONTAL
PASSAGE ON MONDAY WHICH IS CONSISTENT WITH HPC. IF THE SLOWER
EUROPEAN MODEL IS CORRECT...WE COULD SEE A BAND OF RAIN/EMBEDDED
STORMS SWEEP ACROSS THE AREA MONDAY NIGHT BUT TO REPEAT...THIS IS
A LOW CONFIDENCE FORECAST.

TUE/WED...COLD AIR ADVECTION BEHIND THE FRONT PROGGED TO PRODUCE
BELOW NORMAL TEMPS WITH LOW LEVEL RIDGE SLIDING ACROSS THE SE
UNITED STATES. THIS COULD BE A MORE PROLONGED COOL DOWN AS FLOW
NOT EXPECTED TO TURN ONSHORE AS QUICKLY. NO FREEZING TEMPERATURES
EXPECTED.

&&

.AVIATION...
THRU 26-04Z...VFR ALL SITES WITH OCNL CIGS BTWN FL040-060...BTWN
25/14Z-25/23Z OCNL SFC WND G22KTS CSTL SITES.

&&

.MARINE...
TODAY-TONIGHT...LARGE HI PRES RIDGE OVER THE MID ATLC/DEEP SOUTH
WILL MAINTAIN A MODERATE TO FRESH E/NE BREEZE ACRS THE LCL ATLC.
N/NE FETCH OVER THE WRN ATLC EXTENDS CLEAR UP TO THE NC OUTER BANKS
AND WILL ONLY LENGTHEN AS THE RIDGE AXIS APPROACHES THE COAST.
LATEST BUOY OBS INDICATE WINDS ARE DIMINISHING N OF CAPE CANAVERAL
THOUGH 4-5FT SWELLS CONTINUE TO PUSH INTO THE AREA.  SWELL PDS HAVE
OPENED UP TO BTWN 9-10SEC OFFSHORE...BUT REMAIN BLO 6SECS NEARSHORE.
WAVE MODELS INDICATE SEAS DROPPING BLO SCA LVLS NEARSHORE THRU THE
DAY.  HOWEVER...WITH THE OPPOSING NE WIND/SRLY OCEAN CURRENT IN
PLAY...WILL OPT TO EXTEND THE SCA ANOTHER 12HRS.

EASTERLY WINDS WILL KEEP SEAS ELEVATED SATURDAY BEFORE DIMINISHING
SOMEWHAT ON SUNDAY AHEAD OF THE NEXT FRONT. THERE IS LOW
CONFIDENCE ON TIMING ON PASSAGE OF STRONG COLD FRONT BUT HAVE
SLOWED IT TO MONDAY IN THE CURRENT FORECAST. SEAS WILL BUILD QUICKLY
BEHIND THE FRONT DUE TO STRONG NORTHWESTERLY WINDS AND COLD AIR
ADVECTION. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED AGAIN
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  62  78  59 /   0  10  10  10
MCO  76  60  80  58 /   0   0  10  10
MLB  75  66  78  63 /   0  10  10  10
VRB  76  66  79  61 /   0  10  10  10
LEE  76  58  79  58 /   0   0  10  10
SFB  77  61  80  58 /   0   0  10  10
ORL  77  60  80  60 /   0   0  10  10
FPR  76  66  79  61 /   0  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
     WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR WATERS FROM
     FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM....KELLY
Hazardous weather outlook, Nov 24, 7:28 AM EST, 20 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
728 AM EST THU NOV 24 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-241630-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
728 AM EST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...LONG PERIOD SWELLS WILL COMBINE WITH AN
APPROACHING ASTRONOMICAL HIGH TIDE TO GENERATE A MODERATE RIP
CURRENT RISK ALONG AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST
BETWEEN 9:30 AM AND 4:00 PM DUE TO TIDAL EFFECT. ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...WINDS AND SEAS WILL BECOME HAZARDOUS OVER
THE LOCAL WATERS TODAY AS SURFACE WINDS FRESHEN OUT OF THE NORTH
AND NORTHEAST. SEAS WILL BUILD TO BETWEEN 5 AND 7 FEET NEARSHORE
AND BETWEEN 7 AND 9 FEET OFFSHORE. DOMINANT PERIODS WILL DECREASE
TO BETWEEN 6 AND 8 SECONDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MODERATE TO FRESH EAST TO NORTHEAST WINDS WILL CONTINUE INTO
SATURDAY AFTERNOON. THESE WINDS WILL PUSH A MODERATE SWELL INTO
THE EAST FLORIDA COAST THAT WILL KEEP SEAS ELEVATED FOR MUCH OF
THE WEEKEND. A STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH CENTRAL
FLORIDA SUNDAY NIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE
NORTHWEST AND FRESHEN...REGENERATING HAZARDOUS BOATING CONDITIONS
THAT WILL CONTINUE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.